MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L18MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L18MM; SCREW, FIXATION, BONE
Model Number 657318S
Medical Device Problem Codes Material Erosion (1214); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Variax clavicle operation.When the locking screw was inserted, a thread-like metal piece came out from between the plate and the screw.Replaced with a new locking screw of the same size.The operation ended successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The inspection revealed that the foreign material is a metallic wire.The microscope investigation showed that the threaded part of the screw is missing some material.Moreover, the metallic wire has the same color as the screw.Therefore, most probably, while tightening the screw, the metallic wire came out.The wire came out most likely because the screw was inserted with too big of an angle (the smart lock technology allows the surgeon to aim and lock the screw within a 30° cone), which could have caused the friction between the screw and a sharp part of the plate (the titanium lip for instance), leading to the removal of a part of the material.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.If any further information is provided, the investigation report will be updated.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9345730
Report Number0008031020-2019-01865
Device Sequence Number2801723
Product Code HWC
UDI-Device Identifier07613327086904
UDI-Public07613327086904
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number657318S
Device Catalogue Number657318S
Device Lot NumberY19610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1